Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have crohn's disease. Reduced prednisolone dose. Having abdominal pain. Looking for relief

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
I have crohns disease my doctor has just reduced my prednisolone from 5mg to 4mg also I am having methortixate 1ml by injection every week. For the past week and a bit I have had lower abdominal pain around the belly button area which is sometimes so bad I just cry, can you help.
Posted Sun, 31 Mar 2013 in Crohn's Disease
Answered by Dr. Michelle Gibson James 27 minutes later
Hi, thanks for using healthcare magic

I am sorry that you are feeling so unwell.

Periumbilical pain (pain around the umbilicus) or pain in the lower abdomen are common presentations in Crohns disease. In some persons the pain may start and may be partly relieved by using the bathroom.

Steroids cannot be used long term because of the potential side effects
and sometimes after the dosage is reduced there are increased symptoms which is what you are presently experiencing.
Methotrexate is considered effective in inducing and maintaining a remission.

Since you are still symptomatic with the methotrexate it is possible that the dose may need to be adjusted for optimum effect.
Another option would be the use of another immunosuppressant such as azathioprine which is also used for moderate to severe disease.

Your best option would be to visit your doctor for an evaluation, he or she can also determine if an infection of the bowel is contributing to your symptoms, in which case an antibiotic would be necessary.

I hope you feel better soon.
Please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor